Alert archive / Tennessee / Wind Advisories in 2022
Wind Advisory 22, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Nov 10, 2022, 4:00 AM EST for Cherokee County, Clay County, North Carolina; 8 counties in Tennessee. It took effect at Nov 10, 2022, 7:00 PM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2022, 4:00 AM EST (09:00 UTC)
- In effect from
- Nov 10, 2022, 7:00 PM EST
- Expired
- Nov 11, 2022, 1:00 PM EST
- In force
- 18 hr
- Issued by
- NWS Morristown, TN
Counties Cherokee County, NC, Clay County, NC, Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN
The radar
The Knoxville radar (KMRX), 45 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.0 hours before the alert went out and 296 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1445 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- -147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
349 WWUS74 KMRX 100900 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 400 AM EST Thu Nov 10 2022 NCZ060-061-TNZ087-102100- /O.NEW.KMRX.WI.Y.0022.221111T0000Z-221111T1200Z/ Cherokee-Clay-Southeast Monroe- Including the cities of Andrews, Marble, Topton, Hiawasse Dam, Murphy, Unaka, Violet, Shooting Creek, Brasstown, Hayesville, Tusquitee, Citico, and Coker Creek 400 AM EST Thu Nov 10 2022 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST FRIDAY... * WHAT...East winds 15 to 25 mph with gusts up to 40 mph expected, mainly above 2500 feet in elevation. * WHERE...In North Carolina, Cherokee and Clay Counties. In Tennessee, Southeast Monroe County. * WHEN...From 7 PM this evening to 7 AM EST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TNZ018-041-043-045-047-072-074-102100- /O.NEW.KMRX.WI.Y.0022.221111T0000Z-221111T1800Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Including the cities of Doeville, Mountain City, Neva, Shady Valley, Trade, Laurel Bloomery, Hartford, Cedar Creek, Erwin, Unicoi, Limestone Cove, Hampton, Cades Cove, Elkmont, and Gatlinburg 400 AM EST Thu Nov 10 2022 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST FRIDAY... * WHAT...Above 2500 feet, southeast winds 15 to 25 mph with gusts up to 40 mph expected. Above 4000 feet, southeast winds 25 to 35 mph with gusts up to 50 mph. Locally higher gusts up to 60 mph possible across the highest peaks, such as Cove Mountain. * WHERE...Portions of east Tennessee. * WHEN...From 7 PM this evening to 1 PM EST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
4 follow-up statements
098 WWUS74 KMRX 102002 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 302 PM EST Thu Nov 10 2022 NCZ060-061-TNZ087-110500- /O.CON.KMRX.WI.Y.0022.221111T0000Z-221111T1200Z/ Cherokee-Clay-Southeast Monroe- Including the cities of Andrews, Marble, Topton, Hiawasse Dam, Murphy, Unaka, Violet, Shooting Creek, Brasstown, Hayesville, Tusquitee, Citico, and Coker Creek 302 PM EST Thu Nov 10 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST FRIDAY... * WHAT...East winds 15 to 25 mph with gusts up to 40 mph expected, mainly above 2500 feet in elevation. * WHERE...In North Carolina, Cherokee and Clay Counties. In Tennessee, Southeast Monroe County. * WHEN...From 7 PM this evening to 7 AM EST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TNZ018-041-043-045-047-072-074-110500- /O.CON.KMRX.WI.Y.0022.221111T0000Z-221111T1800Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Including the cities of Doeville, Mountain City, Neva, Shady Valley, Trade, Laurel Bloomery, Hartford, Cedar Creek, Erwin, Unicoi, Limestone Cove, Hampton, Cades Cove, Elkmont, and Gatlinburg 302 PM EST Thu Nov 10 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST FRIDAY... * WHAT...Above 2500 feet, southeast winds 15 to 25 mph with gusts up to 40 mph expected. Above 4000 feet, southeast winds 25 to 35 mph with gusts up to 50 mph. Locally higher gusts up to 60 mph possible across the highest peaks, such as Cove Mountain. * WHERE...Portions of east Tennessee. * WHEN...From 7 PM this evening to 1 PM EST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
968 WWUS74 KMRX 110252 AAA NPWMRX URGENT - WEATHER MESSAGE...UPDATED National Weather Service Morristown TN 952 PM EST Thu Nov 10 2022 NCZ060-061-TNZ087-111100- /O.CON.KMRX.WI.Y.0022.000000T0000Z-221111T1200Z/ Cherokee-Clay-Southeast Monroe- Including the cities of Andrews, Marble, Topton, Hiawasse Dam, Murphy, Unaka, Violet, Shooting Creek, Brasstown, Hayesville, Tusquitee, Citico, and Coker Creek 952 PM EST Thu Nov 10 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... * WHAT...East winds 15 to 25 mph with gusts up to 40 mph expected, mainly above 2500 feet in elevation. * WHERE...In North Carolina, Cherokee and Clay Counties. In Tennessee, Southeast Monroe County. * WHEN...From 7 PM this evening to 7 AM EST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TNZ018-041-043-045-047-072-074-111100- /O.CON.KMRX.WI.Y.0022.000000T0000Z-221111T1800Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Including the cities of Doeville, Mountain City, Neva, Shady Valley, Trade, Laurel Bloomery, Hartford, Cedar Creek, Erwin, Unicoi, Limestone Cove, Hampton, Cades Cove, Elkmont, and Gatlinburg 952 PM EST Thu Nov 10 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST FRIDAY... * WHAT...Above 2500 feet, southeast winds 15 to 25 mph with gusts up to 40 mph expected. Above 4000 feet, southeast winds 25 to 35 mph with gusts up to 50 mph. Locally higher gusts up to 60 mph possible across the highest peaks, such as Cove Mountain. * WHERE...Portions of east Tennessee. * WHEN...From 7 PM this evening to 1 PM EST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TD
287 WWUS74 KMRX 110949 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 449 AM EST Fri Nov 11 2022 NCZ060-061-TNZ087-111200- /O.CON.KMRX.WI.Y.0022.000000T0000Z-221111T1200Z/ Cherokee-Clay-Southeast Monroe- Including the cities of Andrews, Marble, Topton, Hiawasse Dam, Murphy, Unaka, Violet, Shooting Creek, Brasstown, Hayesville, Tusquitee, Citico, and Coker Creek 449 AM EST Fri Nov 11 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WHAT...East winds 15 to 25 mph with gusts up to 40 mph expected, mainly above 2500 feet in elevation. * WHERE...In North Carolina, Cherokee and Clay Counties. In Tennessee, Southeast Monroe County. * WHEN...Until 7 AM EST this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TNZ018-041-043-045-047-072-074-111200- /O.CON.KMRX.WI.Y.0022.000000T0000Z-221111T1800Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Including the cities of Doeville, Mountain City, Neva, Shady Valley, Trade, Laurel Bloomery, Hartford, Cedar Creek, Erwin, Unicoi, Limestone Cove, Hampton, Cades Cove, Elkmont, and Gatlinburg 449 AM EST Fri Nov 11 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...Above 2500 feet, southeast winds 15 to 25 mph with gusts up to 40 mph expected. Above 4000 feet, southeast winds 25 to 35 mph with gusts up to 50 mph. Locally higher gusts up to 60 mph possible across the highest peaks, such as Cove Mountain. * WHERE...Portions of east Tennessee. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
166 WWUS74 KMRX 111142 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 642 AM EST Fri Nov 11 2022 NCZ060-061-TNZ087-111245- /O.EXP.KMRX.WI.Y.0022.000000T0000Z-221111T1200Z/ Cherokee-Clay-Southeast Monroe- Including the cities of Andrews, Marble, Topton, Hiawasse Dam, Murphy, Unaka, Violet, Shooting Creek, Brasstown, Hayesville, Tusquitee, Citico, and Coker Creek 642 AM EST Fri Nov 11 2022 ...WIND ADVISORY WILL EXPIRE AT 7 AM EST THIS MORNING... Winds have remained below advisory criteria. $$ TNZ018-041-043-045-047-072-074-111800- /O.CON.KMRX.WI.Y.0022.000000T0000Z-221111T1800Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Including the cities of Doeville, Mountain City, Neva, Shady Valley, Trade, Laurel Bloomery, Hartford, Cedar Creek, Erwin, Unicoi, Limestone Cove, Hampton, Cades Cove, Elkmont, and Gatlinburg 642 AM EST Fri Nov 11 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...Southeast winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of east Tennessee. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Nov 10, 12:34 AM EST, 3 hours 26 minutes earlier.
Area forecast discussion, Nov 10, 12:34 AM EST, 3 hours 26 minutes before
Area Forecast Discussion National Weather Service Morristown TN 1234 AM EST Thu Nov 10 2022 ...New AVIATION... .UPDATE... Issued at 850 PM EST Wed Nov 9 2022 No notable changes are needed tonight. Surface ridging still has influence across the region denoted by mostly clear skies and light winds. Increased upper level moisture continues to move polward this evening with a gradual increase in upper level clouds expected overnight. Only updates were to hourly temperatures and dewpoints per latest trends in obs. && .SHORT TERM... (This evening through Thursday) Issued at 309 PM EST Wed Nov 9 2022 Key Messages: 1. Winds begin to increase tonight and tomorrow across the east TN Mountains. 2. Clouds will begin moving into the region tomorrow morning as Nicole moves toward the Southeast. This forecast period will be mostly dry with only slight chances of rain in far East Tennessee and the NC counties tomorrow late afternoon/evening. Discussion: Ridging and high pressure will move out tomorrow morning as Nicole moves into the Southeast. The trough that will interact with Nicole's remnants is still out west over the Rockies and Great Plains tonight and tomorrow. Nicole will be entering Panhandle Florida, possibly as a second landfall (GFS), at the end of the forecast period tomorrow evening. Even that far away, clouds ahead of Nicole will move into our region starting tomorrow morning. Rain will not start to move in until very late this period, tomorrow evening. Dew points will increase throughout the day tomorrow with good moisture transport ahead of Nicole. Therefore, fire danger will be much lower tomorrow. In the higher elevations of the East Tennessee and SW Virginia mountains, winds will start to increase mainly tomorrow late afternoon and evening as the tighter pressure gradient from Nicole moves north. 850mb winds will increase to 30 to 40 knots late in the period along the East Tennessee Mountains. In the higher elevations of East Tennessee, gusts will be about 20 mph tonight increasing to 30 to 35 mph tomorrow afternoon/evening. Highs for tomorrow will be warmer than normal around 70 for most of the Tennessee Valley. && .LONG TERM... (Thursday night through next Wednesday) Issued at 309 PM EST Wed Nov 9 2022 Key Messages: 1. Remnants of TS Nicole will bring increasing chances of precipitation Thursday night into Friday. Current expected rainfall is between 1"-2" with locally higher amounts possible in favored upslope locations. 2. Elevations at or above 2500ft may observe wind gusts in excess of 40mph late Thursday into early Friday afternoon. Some locally higher gusts will be possible. 3. Much cooler temperatures behind the remnants, with the next chance of precipitation Tuesday. Discussion: The extended forecast will begin Thursday night as remnants of TS Nicole encroach on the region, bringing about increasing chances of rain showers. PWAT increases to 1.6"-1.8" with the activity, which is above the 90th percentile according to sounding climatologies based out of BNA. GEFS and ECMWF Ensemble mean paints precipitation generally between 1 to 2 inches across the area. Given the recently persistent below normal rainfall thoughts are that this will be more of a needed drought buster than a flood threat, however, if any flooding concerns were to arise it would likely be in upslope enhanced favored locations. Additionally, southeasterly 850mb flow of 30-40 kts will be present. This will lead to the relatively lesser accumulation totals occurring in far NE TN associated with downsloping, however, there are still some discrepancies about how strong the rain shadow will end up. The aforementioned 850 flow could lead to some stronger wind gusts, mainly in the higher elevations of the East TN Mountains as well. Gusts approaching and possibly exceeding 40 MPH will be possible - generally above 2500ft. Locally higher gusts may be possible. A wind advisory may be needed with the overnight forecast package. The time frame for strongest gusts looks to be after 8PM Thursday and through the early afternoon Friday. As the system exits to the northeast come Saturday, a sharp fall in temperatures can be expected as low level flow veers to the northwest. A difference in high temperatures of about 15 degrees will take place(From Friday to Saturday), resulting in highs about 10 degrees below normal. These cooler temperatures are expected to persist through much of the week. The next chance of light precipitation looks to be associated with weak shortwave activity ejecting out of the south central CONUS Tuesday. Weak isentropic lift and diffluence aloft will be the primary forcing mechanisms at this time. Additionally, both GFS and ECMWF show another southerly LLJ moving across the Appalachian region. Gusty winds may occur in the higher elevations but there still remains notable discrepancies with how amplified the flow will be. && .AVIATION... (06Z TAFS) Issued at 1224 AM EST Thu Nov 10 2022 VFR conditions expected through most of the period with light winds out of the north to northeast. Then, moisture increases late in the period due to Hurricane Nicole's approach. MVFR CIGs at CHA near the end of the period but TYS and TRI will remain VFR due to downsloping winds off the east TN mountains. && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 71 59 68 43 / 10 80 70 10 Knoxville McGhee Tyson Airport, TN 73 59 66 44 / 10 80 100 20 Oak Ridge, TN 71 59 66 42 / 10 80 90 20 Tri Cities Airport, TN 70 59 70 47 / 20 70 100 60 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && SHORT TERM...McD LONG TERM....KRS AVIATION...SR
Hazardous weather outlook, Nov 9, 3:23 PM EST, 12 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 323 PM EST Wed Nov 9 2022 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-102030- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott VA-Russell-Washington VA- 323 PM EST Wed Nov 9 2022 /223 PM CST Wed Nov 9 2022/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Winds will become increasingly gusty as remnants of Tropical Storm Nicole approach the region. Gusts in excess of 40mph will be possible across higher elevations of East Tennessee and southwest Virginia late Thursday into Friday afternoon, with locally stronger gusts possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time.
Nearby
Wind Advisories in Tennessee, 2022Wind Advisories in North Carolina, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.